Vol. 93, No. 2, 1981

Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Jets with regular zeros

Leslie Wilson

Vol. 93 (1981), No. 2, 471–478
Abstract

If a mapgerm f : Rn, 0 Rp, 0 is a submersion (rkf = p), then its zero set is regular (the germ of a manifold) by the Implicit Function Theorem. Of course, there are also critical maps (rkf < p) whose zero sets are manifolds. Submersions have the added feature that one can discern that the zero set is regular from the first derivative of f at 0. Are there other instances in which one can tell purely from the derivatives of f at 0 that the zero set is regular? In this paper we show that there are, and go part way toward the eventual goal of describing them all.

Mathematical Subject Classification
Primary: 58C27
Milestones
Received: 27 August 1979
Revised: 2 June 1980
Published: 1 April 1981
Authors
Leslie Wilson